S.A.F.E.
Stop the Addiction Fatality Epidemic

safe resource

What To Do If You Witness an Overdose


Symptoms and indications of an overdose

  • Respiratory depression – slow and shallow breathing or cessation of breathing
  • Making snoring or gurgling sounds
  • Blue or gray skin color
  • Dark lips and fingernails
  • Unable to talk
  • Pinpoint pupils
  • Decreased level of consciousness
  • Drug paraphernalia in the vicinity
 
 

What To Do

  • Call a first responder immediately
  • Try to get the person to respond
  • Administer CPR if you are qualified
  • Rub knuckles on the breast bone
  • If they respond, keep them awake and breathing
  • If skin is blue, perform mouth to mouth rescue breathing
  • Stay with the person.  If you must leave, place the person in a recovery position (place the person on their left side).
  • Look around the victim to see if they are carrying NARCAN (Naloxone) , or have it in the vicinity, or if anyone in the area has it . . . And administer it!